Oklahoma, 2011Damaging Winds in Oklahoma, July 12, 2011
July 12, 2011 · NWS TSA · 2 events in 2 counties and zones
High-based thunderstorms developed during the afternoon of July 12th over parts of eastern Oklahoma. A few of these storms produced damaging downburst wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $90,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High-based thunderstorms developed during the afternoon of July 12th over parts of eastern Oklahoma. A few of these storms produced damaging downburst wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 12, 1:38 PM CST, 41 minutes earlier.
Area forecast discussion, Jul 12, 1:38 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT TUE JUL 12 2011
.DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL AND INTO EASTERN
OKLAHOMA THIS AFTERNOON IN RESPONSE TO A WELL DEFINED UPPER
DISTURBANCE IN NORTHWEST OKLAHOMA THIS AFTERNOON. STORMS SHOULD
CONTINUE AND POSSIBLY INCREASE IN COVERAGE THIS EVENING AND INTO
THE OVERNIGHT ACROSS MAINLY NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...WITH SOME THREAT OF DAMAGING WIND GUSTS.
ADDITIONAL STORMS WILL BE POSSIBLE TOMORROW...MAINLY ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND BOTH TONIGHTS
CONVECTION AND TOMORROWS EXPECTED CONVECTION WILL BE HEAVY PLAYERS
IN HIGH TEMPERATURES TOMORROW. WELL ABOVE NORMAL TEMPERATURES ARE
STILL A GIVEN FOR MOST OF THE AREA...BUT PARTS OF NORTHWEST
ARKANSAS MAY REMAIN IN THE LOW TO MID 90S FOR HIGHS. FORT SMITH
COULD BREAK ITS CURRENT 8 DAY STREAK OF TRIPLE DIGIT TEMPERATURES
TOMORROW. PRECIP AND RESULTANT INCREASE IN SURFACE MOISTURE COULD
COUNTERBALANCE THE DECREASE IN TEMPERATURES TOMORROW TO STILL
RESULT IN DANGEROUS HEAT INDICES SO WILL LEAVE HEAT HEADLINES
ALONE AT THIS POINT.
AFTERNOON THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE HIGHER
TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS INTO
THE WEEKEND...WITH THE CHANCES OF EVEN THAT DECREASING WITH TIME
AS THE UPPER RIDGE STRENGTHENS OVER THE CENTRAL PLAINS...PUSHING
THAT POTENTIAL FURTHER TO THE SOUTHEAST OF THE AREA. TEMPERATURES
LOOK TO BE VERY HOT AGAIN BY SUNDAY AND MONDAY...WITH MANY
LOCATIONS LIKELY SEEING 105+ HIGHS. ADDITIONAL HEAT HEADLINES WILL
DEFINITELY BE REQUIRED INTO AT LEAST NEXT WEEK...BUT WITH CONCERNS
OVER TOMORROWS TEMPERATURES AND THEIR EFFECTS ON WHAT KIND OF
HEADLINE TO ISSUE...WILL LET THE NEXT COUPLE OF SHIFTS EVALUATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 100 81 101 / 40 20 10 10
FSM 78 98 78 99 / 30 30 20 20
MLC 74 100 76 101 / 30 20 20 10
BVO 73 97 74 100 / 50 20 10 10
FYV 73 94 75 93 / 40 30 20 30
BYV 73 93 74 90 / 40 40 30 30
MKO 75 98 75 98 / 40 30 10 20
MIO 75 96 75 96 / 40 30 10 20
F10 76 99 77 101 / 40 20 10 10
HHW 78 98 77 98 / 20 20 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ054-OKZ055-
OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063-OKZ068-OKZ069.
AR...HEAT ADVISORY UNTIL 8 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
HEAT ADVISORY UNTIL 8 PM WEDNESDAY FOR ARZ019-ARZ020.
EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR ARZ029.
&&
SHORT TERM...12
LONG TERM....22Hazardous weather outlook, Jul 12, 11:52 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1252 PM CDT TUE JUL 12 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1252 PM CDT TUE JUL 12 2011
...SHOWER AND THUNDERSTORM CHANCES INCREASE THROUGH TONIGHT
OTHERWISE THE HEAT CONTINUES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA WEST OF HIGHWAY 75.
ONSET...THIS AFTERNOON.
DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE THIS
AFTERNOON AND EVENING AS AN UPPER LEVEL SYSTEM CURRENT ACROSS
WESTERN OKLAHOMA DRIFTS SLOWLY EAST-NORTHEAST ALONG THE KANSAS AND OKLAHOMA
BORDER. A FEW OF THE STRONGER STORMS COULD PRODUCE BRIEF DAMAGING
WINDS. SCATTERED DOWNPOURS WILL LIKELY OCCUR...ESPECIALLY ACROSS
NORTHEAST OKLAHOMA.
OTHERWISE...THE HEAT WILL CONTINUE...WITH MOST LOCATIONS TOPPING OUT
WELL ABOVE 100 DEGREES THIS AFTERNOON. EXCESSIVE HEAT WARNINGS
AND HEAT ADVISORIES REMAIN IN EFFECT ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. SEE /OKCNPWTSA/ FOR FURTHER DETAILS.
A LIMITED FIRE DANGER WILL ALSO REMAIN IN PLACE ACROSS AREAS TO
THE WEST OF HIGHWAY 75...WHERE SURFACE FUELS ARE A LITTLE DRIER
AND WINDS ARE SLIGHTLY STRONGER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS
HEAT POTENTIAL.
SUNDAY AND MONDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
HOT AFTERNOON TEMPERATURES WITH HEAT INDEX VALUES IN THE 100 TO
AROUND 110 DEGREE RANGE ARE EXPECTED TO CONTINUE FOR THE NEXT
SEVERAL DAYS WITH LITTLE RELIEF. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE THE REMAINDER OF THE WEEK.
HIGH PRESSURE ALOFT THEN BUILDS BACK INTO THE REGION FOR THE
WEEKEND...ALLOWING FOR THE DANGEROUS HEAT TO CONTINUE.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 12, 12:18 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT TUE JUL 12 2011
OKZ065-121845-
OKFUSKEE OK-
118 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL OKFUSKEE
AT 118 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF OKEMAH...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3559 9632 3548 9610 3533 9630 3540 9641
TIME...MOT...LOC 1818Z 216DEG 18KT 3540 9633Special weather statement, Jul 12, 12:42 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CDT TUE JUL 12 2011
OKZ064-121915-
CREEK OK-
142 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK
AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF SLICK...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SLICK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3584 9634 3573 9619 3564 9620 3564 9639
3564 9645
TIME...MOT...LOC 1842Z 214DEG 16KT 3565 9635Special weather statement, Jul 12, 1:10 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CDT TUE JUL 12 2011
OKZ060-064-066-122015-
CREEK OK-OKMULGEE OK-TULSA OK-
210 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CREEK...NORTHWESTERN OKMULGEE AND SOUTHERN TULSA
AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF SLICK...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA...LIBERTY...BIXBY...JENKS...
GLENPOOL...SLICK...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9608 3594 9584 3565 9625 3576 9641
TIME...MOT...LOC 1911Z 220DEG 18KT 3574 9629Special weather statement, Jul 12, 2:16 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT TUE JUL 12 2011
OKZ054-055-060-122115-
OSAGE OK-TULSA OK-WASHINGTON OK-
316 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...NORTHWESTERN TULSA AND SOUTHERN WASHINGTON
AT 316 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
SAND SPRINGS...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...AVANT...SAND
SPRINGS...SPERRY...SKIATOOK...VERA AND KEYSTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3652 9581 3646 9581 3607 9607 3609 9629
3616 9628 3616 9627 3621 9624 3623 9627
3654 9620
TIME...MOT...LOC 2016Z 209DEG 17KT 3623 9611Thunderstorm Wind, Osage
- When
- July 12, 2:19 PM CST
- Where
- Osage County, 9 mi N of Sand Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.280, -96.120
The roof was blown off of a barn and an aluminum car port was destroyed by strong thunderstorm winds.
Thunderstorm Wind, Muskogee
- When
- July 12, 6:05 PM CST
- Where
- Muskogee County, 1.3 mi SSE of Muskogee Davis Arpt
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $75,000
- Reported by
- ASOS
- Coordinates
- 35.654, -95.359
The ASOS at Davis Field measured 72 mph thunderstorm wind gusts. Three metal buildings near the airport were destroyed, large trees were uprooted, and homes were damaged by the wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 12, 201155 injured · 1 event
- Excessive Heat in Pennsylvania, July 12, 20111 death · 5 events
- Rip Current in Massachusetts, July 12, 20111 death · 1 event
- Lightning Strike in Arizona, July 12, 20111 death · 1 event
- Excessive Heat in Louisiana, July 12, 20111 death · 1 event
- Excessive Heat in New Jersey, July 12, 201110 injured · 5 events
- Damaging Winds in Arkansas, July 12 to 13, 2011$310,000 · 60 kt wind · 2 events
- Tornadoes and Flash Flooding in Colorado, July 12 to 13, 2011$165,000 · EF0 · 13 events
- Flash Flooding and Damaging Winds in Missouri, July 12 to 13, 2011$176,000 · 87 kt wind · 8 events
- Flash Flooding and Hail in Illinois, July 12, 2011$132,000 · 52 kt wind · 10 events
- Flash Flood and Damaging Winds in Kentucky, July 12, 2011$116,000 · 61 kt wind · 8 events
- Flash Flood and Damaging Winds in Illinois, July 12, 2011$99,000 · 52 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332171, 332172.